[Acute lethal poisoning with venlafaxine].

Abstract

The case of acute venlafaxine poisoning with fatal outcome is shown. The 52-year-old woman with depression disorder ingested 56 pills of Symfaxin ER 150 venlafaxine as a suicidal attempt. Initially she was observed in the Neurology Department because of seizures, but after her husband found empty packages of medicine she was sent to the Toxicology Department being suspected of venlafaxine poisoning. The qualitative toxicological test confirmed the presence of venlafaxine in urine. In the course of poisoning rhabdomiolysis, hypotension and consecutive acute renal failure were observed. Finally, severe ventricular tachyarrhythmia occurred leading do cardiac arrest. Despite intensive symptomatic and supportive treatment the patient died.

Cite this paper

@article{Szpak2010AcuteLP, title={[Acute lethal poisoning with venlafaxine].}, author={Dorota Szpak and Krzysztof Ciszowski and Tomasz Gawlikowski and Ewa Krzyzanowska-Kierepka}, journal={Przegla̧d lekarski}, year={2010}, volume={67 8}, pages={628-9} }